# SDR 2010FA0000178

- Difficulty date: December 16, 2009
- Submitted: February 19, 2010
- Operation: General aviation
- Aircraft: N5878K
- Make and model: Gulstm 690C
- Aircraft serial: 11626
- System (JASC): 3097 · Ice/Rain Protection System Wiring
- Part: Terminal
- Condition: Burned
- Location: Windshield Heat
- Stage of operation: NR
- How discovered: O
- Nature of condition: B, F
- Precautionary procedure: A

## Discrepancy

PILOT REPORTED SMELLING SMOKE AND THEN SEEING FLAMES FROM THE RT SIDE FWD SECTION OF GLARE SHIELD.  DECLARED AN EMERGENCY, FOLLOWED EMERGENCY PROCEDURES AND AFTER SHUTTING OFF THE WINDSHIELD HEAT, FLAMES EXTINGUISHED.  LANDED WITHOUT INCIDENT.  MX INSPECTED THE WINDSHIELD AND FOUND 1 LUG ON THE TERMINAL STRIP HAD INTERNALLY LOOSENED UP, SHORTED OUT, MELTING THE TERMINAL STRIP CAUSING THE FIRE AND SMOKE.  THE WINDSHIELD AND WINDSHIELD HEAT WIRING HARNESS WERE REPLACED, THE SYS OPS CKD OK.  ACFT WAS RETURNED TO SERVICE.
